Alert archive / California / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Reno, NV

July 25, 2013Plumas County, Sierra County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 25, 2013, 2:08 PM PDT for Plumas County, Sierra County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2013, 2:08 PM PDT (21:08 UTC)
Expired
Jul 25, 2013, 3:00 PM PDT
In force
52 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Plumas County, CA, Sierra County, CA

The radar

The Reno radar (KRGX), 61 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS55 KREV 252108
SVRREV
CAC063-091-252200-
/O.NEW.KREV.SV.W.0032.130725T2108Z-130725T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
208 PM PDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF CHILCOOT...
  NORTHEASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF SIERRAVILLE...

* UNTIL 300 PM PDT

* AT 159 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF SIERRAVILLE...AND MOVING EAST AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...CHILCOOT...LOYALTON...AND SIERRAVILLE.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3982 12011 3971 12015 3971 12007 3958 12001
      3953 12036 3970 12041
TIME...MOT...LOC 2108Z 253DEG 9KT 3965 12026

$$

HOON
1 follow-up statement
677 
WWUS55 KREV 252131
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
231 PM PDT THU JUL 25 2013

CAC063-091-252200-
/O.CON.KREV.SV.W.0032.000000T0000Z-130725T2200Z/
SIERRA CA-PLUMAS CA-
231 PM PDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT
FOR SOUTHEASTERN PLUMAS AND NORTHEASTERN SIERRA COUNTIES...

AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LOYALTON...OR 10 MILES SOUTH OF CHILCOOT...MOVING EAST
AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...CHILCOOT...LOYALTON AND CA 49 AT
  SIERRA-PLUMAS CO LINE.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR PONDING
OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY
RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR
HEADLIGHTS.

LAT...LON 3973 12033 3982 12011 3971 12015 3971 12007
      3958 12001 3954 12026
TIME...MOT...LOC 2131Z 253DEG 9KT 3967 12019

$$

HOON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:04 PM PDT, 4 minutes earlier.

Area forecast discussion, Jul 25, 2:04 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
204 PM PDT THU JUL 25 2013

.SYNOPSIS...

MOIST AND UNSTABLE CONDITIONS WILL KEEP THE THREAT OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN CALIFORNIA AND
WESTERN NEVADA INTO THE WEEKEND. SOME STORMS MAY BECOME SEVERE,
PRODUCING LOCALLY HEAVY RAIN, LARGE HAIL, AND STRONG GUSTY WINDS.
HIGH TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE AVERAGE
THROUGH THE WEEKEND.

&&

.SHORT TERM...

UPPER LEVEL LOW OFF THE SOUTHERN CA COAST AND RIDGE OVER THE FOUR
CORNERS ARE INTERACTING TO BRING MOISTURE AND INSTABILITY TO THE
REGION OVER THE NEXT FEW DAYS. DEEP MOISTURE, BETWEEN 0.75-1.0" OF
PRECIPITABLE WATER AND AN ERODING CAP WILL HELP TO DEVELOP
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING
HOURS. STORMS HAVE ALREADY BEGUN TO INITIATE OVER THE HIGHER TERRAIN
OF THE CENTRAL SIERRA SOUTH OF TAHOE, AND ARE EXPECTED TO CONTINUE
TO SPREAD NORTH ALONG THE SIERRA FRONT, INCLUDING RENO-CARSON-TAHOE
OVER THE NEXT SEVERAL HOURS.

THIS LARGE AMOUNT OF PRECIPITABLE WATER WILL MAKE THE STORMS FAIRLY
WET, ESPECIALLY IN THE EVENING HOURS WITH SOME LOCATIONS SEEING
LOCALIZED HEAVY RAINFALL. FLASH FLOODING MAY BE POSSIBLE, ESPECIALLY
AROUND RECENT WILDFIRE BURN SCARS, INCLUDING IN DOUGLAS AND LYON
COUNTIES NEAR THE BISON FIRE.

VERY INTERESTING THING ON VISIBLE SATELLITE THIS MORNING, WE HAD
SOUTHEASTERLY WINDS IN LOWER LEVELS OF THE ATMOSPHERE WITH
SOUTHWESTERLY WINDS IN THE MID AND UPPER LEVELS. THIS IS VISUAL
CONFIRMATION THAT THE SHEAR IS INCREASING OVER THE REGION AND STORMS
THAT DEVELOP TODAY OVER THE EASTERN SIERRA AND WESTERN NEVADA HAVE
THE POTENTIAL TO BECOME SEVERE WITH STRONG GUSTY WINDS, LARGE HAIL,
AND LOCALLY HEAVY RAINFALL.

STORMS WILL CONTINUE WELL INTO EVENING AND EVEN OVERNIGHT TONIGHT.
THERE IS MID-LEVEL MOISTURE BEING PULLED UP FROM THE SOUTH, ALONG
WITH A MID/UPPER LEVEL SHORTWAVE AND JET MAX ROTATING AROUND THE
UPPER RIDGE. BOTH NAM AND GFS MODIFIED SOUNDINGS ARE SUGGESTING
ELEVATED CAPE AROUND 100-200 J/KG, ESPECIALLY NORTH OF INTERSTATE
80. THESE STORMS WILL BE HIGH BASED (AROUND 15K FEET MSL) WITH FAST
STORM MOTIONS, MEANING LITTLE TO NO RAINFALL EXPECTED WITH THESE
STORMS OVERNIGHT TONIGHT INTO FRIDAY MORNING.

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY AND SATURDAY, AS MOISTURE AND INSTABILITY REMAIN OVER THE
REGION. AS THE UPPER LOW PUSHES FURTHER TOWARD THE NORTHERN CA
COAST, THIS WILL INCREASE SHEAR ALOFT EVEN MORE, WITH CONTINUED
POTENTIAL FOR SEVERE THUNDERSTORMS. DEEP MOISTURE WILL BE PRESENT
AS WELL, WITH LOCALLY HEAVY RAINFALL POSSIBLE. THUNDERSTORMS WILL
SPREAD FURTHER EAST ON FRIDAY, INTO WEST-CENTRAL NEVADA.

WE WILL HAVE TO KEEP AN EYE ON THE PROGRESSION OF THE UPPER LOW FOR
SATURDAY, BECAUSE IF THE LOW PUSHES FASTER INTO NORTHERN CA ON
SATURDAY, THIS COULD LIMIT THUNDERSTORM FORMATION OVER OUR AREA TO
ONLY THE FAR EASTERN ZONES. OTHERWISE, WE COULD SHOULD SEE ISOLATED
TO SCATTERED STORM COVERAGE AGAIN EAST OF HIGHWAY 395. HOON

.LONG TERM...SUNDAY THROUGH THURSDAY...

NO CHANGES MADE TO THE ONGOING FORECAST AS MODELS REMAIN IN
RELATIVELY GOOD AGREEMENT THROUGH THE PERIOD. A TROUGH MOVING INTO
THE WEST COAST WILL BRING DRIER SOUTHWEST FLOW OVER NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA BEGINNING SUNDAY. REMNANT MOISTURE
AND INSTABILITY COULD LEAD TO THUNDERSTORM DEVELOPMENT SUNDAY
AFTERNOON, BUT IT LOOKS TO BE CONFINED MAINLY TO AREAS SOUTH OF
INTERSTATE 80 AND EAST OF HIGHWAY 95, ESPECIALLY AS AFTERNOON WEST
WINDS INCREASE. BEYOND SUNDAY, THE AIRMASS WILL BE TOO DRY AND
STABLE FOR ANY THUNDERSTORM DEVELOPMENT.

A LONGWAVE TROUGH AND SOUTHWEST FLOW REMAIN OVER THE WEST THROUGH
MIDWEEK WITH SEVERAL PIECES OF ENERGY SHIFTING INLAND. THIS WILL
BRING TYPICAL AFTERNOON ZEPHYR WINDS TO THE SIERRA FRONT WITH GUSTS
OF 20 TO 30 MPH EACH DAY. THERE IS POTENTIAL FOR A STRONGER
TROUGH WEDNESDAY INTO THURSDAY, WHICH MAY ENHANCE WINDS A BIT AND
BRING SOME CLOUD COVER, BUT NO PRECIPITATION IS EXPECTED.
TEMPERATURES TO GRADUALLY COOL THROUGH THE PERIOD, TRENDING CLOSER
TO SEASONAL NORMS. THIS TRANSLATES TO LOW TO MID 90S IN WESTERN
NEVADA VALLEYS AND UPPER 70S TO MID 80S IN SIERRA VALLEYS. DJ

.AVIATION...

THUNDERSTORMS ARE EXPECTED TO FIRE ALONG THE SIERRA BY EARLY
AFTERNOON AND THEN PUSH OFF INTO FAR WESTERN NV MID AFTERNOON INTO
EARLY EVENING. THE GFS/NAM SHOW SUBTLE A SHORTWAVE FEATURE THAT
MAY KEEP CONVECTION GOING WELL INTO THE EVENING. ON FRIDAY, THE
ATMOSPHERE WILL DESTABILIZE FURTHER AS AN UPPER LOW MOVES CLOSER
TO THE WEST COAST. SO COVERAGE IS GOING TO INCREASE WITH OVERALL
STORM INTENSITY INCREASING. HEAVY RAIN, GUSTY WINDS AND HAIL WILL
ACCOMPANY STRONGER CELLS. HOHMANN/HOON

&&

.FIRE WEATHER...

MOISTURE CONTINUES TO INCREASE TODAY AS SOUTHERLY FLOW INCREASES AND
THE RIDGE AXIS LIFTS NORTHWARD. INSTABILITY AND SUFFICIENT MOISTURE
WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON
AND EVENING THROUGH THE WEEKEND. MAIN CONCERNS WITH STORMS WILL BE
FOR HAIL, LIGHTNING, GUSTY AND ERRATIC WINDS, AND LOCALLY HEAVY
RAIN.

THUNDERSTORMS THIS AFTERNOON WILL BE RELATIVELY WET AS PRECIPITABLE
WATER VALUES ARE AROUND 1.00 INCH AND DEWPOINTS ARE IN THE HIGH 40S
TO LOW 50S, ESPECIALLY SOUTH OF INTERSTATE 80. NORTH OF INTERSTATE
80 THE NEAR SURFACE LAYER WILL BE DRY INITIALLY, SO STORMS WILL BE
MORE HYBRID IN NATURE BEFORE TRANSITIONING TO WETTER STORMS LATER
THIS AFTERNOON.

A SHORTWAVE WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA LATE
TONIGHT, WHICH MAY RESULT IN ISOLATED ELEVATED CONVECTION FROM THE
TAHOE BASIN NORTHWARD TO THE OREGON BORDER. IF ELEVATED
THUNDERSTORMS INITIATE TONIGHT, THEY WILL BE RELATIVELY DRY WITH
INCREASED POTENTIAL FOR DRY LIGHTNING AND FIRE STARTS. FORECAST
MODELS ARE IN DISAGREEMENT WITH THE LOCATION OF THE SHORTWAVE
TONIGHT, FORECASTER CONFIDENCE IS NOT HIGH FOR WHERE STORMS WILL
INITIALLY DEVELOP. ALTHOUGH, BOTH MODELS DO HIGHLIGHT BETTER CHANCES
FOR THUNDERSTORMS DEVELOPMENT FROM INTERSTATE 80 NORTHWARD FOR
TONIGHT. LINDAMAN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 2:03 PM PDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
203 PM PDT THU JUL 25 2013

CAZ070>073-NVZ001>005-261330-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
203 PM PDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
IN THE EASTERN SIERRA THIS AFTERNOON AND WILL PUSH INTO WESTERN
NEVADA LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY CONTINUE
WELL INTO THE NIGHT. LOCALLY HEAVY RAIN...HAIL...GUSTY WINDS AND
DANGEROUS LIGHTNING ARE EXPECTED TO ACCOMPANY STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY
AND SATURDAY FOR THE SIERRA AND WESTERN NEVADA. STORMS MAY BE
STRONG TO SEVERE AND PRODUCE STRONG OUTFLOW WINDS...LOCALLY HEAVY
RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT FEW DAYS.
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 25, 1:19 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
119 PM PDT THU JUL 25 2013

CAZ072-NVZ002-003-252045-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
119 PM PDT THU JUL 25 2013

...STRONG THUNDERSTORM MOVING ACROSS SOUTH LAKE AND EASTERN SHORE OF
LAKE TAHOE...

AT 114 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SOUTH LAKE TAHOE...AND MOVING NORTHEAST AT
25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...INCLINE VILLAGE...DAGGET PASS...
  GLENBROOK...SPOONER SUMMIT...STATELINE AND ZEPHYR COVE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3928 11996 3918 11984 3885 11992 3892 12013
TIME...MOT...LOC 2017Z 204DEG 21KT 3897 11998

DJ
Special weather statement, Jul 25, 1:44 PM PDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
144 PM PDT THU JUL 25 2013

CAZ072-252115-
GREATER LAKE TAHOE AREA-
144 PM PDT THU JUL 25 2013

...STRONG THUNDERSTORM OVER LUTHER PASS...

AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LUTHER PASS. THIS STORM WAS NEARLY
STATIONARY.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GROVER HOT SPRINGS...HOPE VALLEY...
  LUTHER PASS...MEYERS AND JUNCTION CA 88 W AND CA 89 N (PICKETTS
  JUNCTION).

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3886 11984 3868 11984 3868 11998 3881 12007
      3886 12007
TIME...MOT...LOC 2043Z 180DEG 0KT 3874 11996

HOON
Special weather statement, Jul 25, 2:03 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
203 PM PDT THU JUL 25 2013

CAZ071-252145-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
203 PM PDT THU JUL 25 2013

...STRONG THUNDERSTORM OVER THE SIERRA VALLEY...

AT 155 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF SIERRAVILLE...AND MOVING
EAST AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...DOG VALLEY...LOYALTON...US 395 AT
  SIERRA-LASSEN CO LINE AND CA 49 AT SIERRA-PLUMAS CO LINE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3976 12001 3954 12001 3954 12036 3972 12037
TIME...MOT...LOC 2102Z 266DEG 16KT 3964 12025

HOON

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:44 PM PDTSpecial Weather StatementREVAlpine31 min
Jul 25, 2:03 PM PDTSpecial Weather StatementREVSierra42 min
Jul 25, 2:09 PM PDTAreal Flood AdvisoryREVAlpine, El Dorado3 hr
Jul 25, 2:24 PM PDTSevere Thunderstorm WarningREVEl Dorado, Placer36 min
Jul 25, 2:43 PM PDTSevere Thunderstorm WarningREVLassen, Sierra32 min
Jul 25, 3:36 PM PDTFlash Flood WarningREVLassen, Nevada, Sierra3 hr
Jul 25, 3:52 PM PDTAreal Flood AdvisoryREVAlpine3 hr
Jul 25, 3:53 PM PDTSevere Thunderstorm WarningREVLassen, Plumas, Sierra37 min

Nearby

Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.